Get SuperBio monthly...Subscribe and save

Antibiotics Can Cause Diarrhea; Probiotics Can Help!

12/15/2017

The cold & flu season is here and antibiotics are an important tool in fighting Ear, bronchial and Sinus infections caused by bacteria. Most of the time antibiotics work great. However, 1 in 5 unfortunate souls will develop diarrhea during or after their antibiotic treatment. 

The diarrhea problem is due to the effect of antibiotics on the bacteria in your gut. Antibiotics don’t discriminate between the problem-causing bacteria in your ear, nose or lungs and the “good” bacteria that live in your gastrointestinal tract (GI tract).

According to research done by microbiologist Andreas Bӓumler at the University of California, Davis, the antibiotics you take for a sinus infection can rapidly deplete beneficial gut bacteria and when they disappear pathogenic bacteria can get a foothold and create problems – like diarrhea.

How can you counteract negative GI-related side-effects when on an antibiotic?

The best way to counteract the GI-related effects of antibiotics is by taking a daily dose of probiotics like SuperBio Probiotics. In a recent University of Finland study on over 500 children, researchers found that:

  • Those who took a probiotic had fewer troubles, especially due to bad bacteria with antibiotics
  • Consistent probiotic use led to fewer treatments with certain antibiotics
  • Children who took antibiotics like Erythromycin and Zithromax and also took a probiotic needed an antibiotic half the time compared to those who didn’t take a probiotic

So, during cold & flu season start taking a probiotic, like SuperBio and help yourself avoid the problems associated with antibiotics and increase the chances you won’t need to take any even if you do get sick.

Categories